MAUDE Adverse Event Report: ABBOTT ZEPHYR XL SR; PULSE GENERATOR, PERMANENT, IMPLANTABLE

ABBOTT ZEPHYR XL SR; PULSE GENERATOR, PERMANENT, IMPLANTABLE
Model Number 5626
Medical Device Problem Code Failure to Disconnect (2541)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a replacement procedure due to normal elective replacement indicator (eri), the set screw was unable to be loosened resulting in the lead being unable to disconnect from the device.The lead was capped and replaced to resolve the event.The patient was in stable condition.
 
Additional Manufacturer Narrative
The reported event of the setscrew could not be loosened to remove the lead was confirmed.Analysis revealed that calcified blood was filling the setscrew inset.The calcified blood was preventing the wrench from entering and engaging the setscrew inset to untighten the setscrew.Wrenches cannot penetrate the calcified blood.With calcified blood filling the inset all the wrench will do is strip the inset as in this case.For lab testing the calcified blood was removed out of the setscrew inset.A wrench then could be fully inserted into the inset.The setscrew could be untightened normally, and the stuck lead removed out of the connector.The blood came through a hole punched through the septum by the user of the torque wrench at time of implant.

Brand Name
ZEPHYR XL SR
Common Device Name
PULSE GENERATOR, PERMANENT, IMPLANTABLE
Manufacturer (Section D)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer (Section G)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer Contact
richard williamson
15900 valley view court
sylmar, CA 91342
MDR Report Key18691757
Report Number2017865-2024-22424
Device Sequence Number17925785
Product Code NVZ
UDI-Device Identifier05414734501712
UDI-Public05414734501712
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P880086
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2010
Device Model Number5626
Device Lot Number2907253
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/22/2024
Initial Report FDA Received Date02/12/2024
Supplement Report FDA Received Date04/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown